Heavy Snow, Cabell
- When
- December 8, 6:00 AM EST to 10:00 AM EST
- Where
- Cabell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -82.242 (the zone’s center; the record gives no point)
After a one day lull in the active weather on Saturday the 7th, snow, sleet, and freezing rain quickly spread back northeast into West Virginia by dawn on Sunday the 8th. Strong low level warm air advection combined with support from a 170 knot upper jet maximum to enhance the initial shot of snow in a narrow southwest to northeast band across the heart of West Virginia.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
After a one day lull in the active weather on Saturday the 7th, snow, sleet, and freezing rain quickly spread back northeast into West Virginia by dawn on Sunday the 8th.
Strong low level warm air advection combined with support from a 170 knot upper jet maximum to enhance the initial shot of snow in a narrow southwest to northeast band across the heart of West Virginia. About a 40 to 50 mile wide corridor from near Huntington, on northeast through Winfield, Spencer, Glenville, Weston, Buckhannon, Elkins, and Philippi saw mostly 4 to 6 inches of snow accumulate in 6 hours or less. Randolph County had 4 to 8 inches depending on elevation. Just north and south of that band, snow amounts were less, mostly 1 to 3 inches.
The southern mountains including Fayette and Raleigh Counties had very little snow, starting mostly as sleet. An increasing southeast wind caused surface temperatures to remain around 30 to 32, causing a period of freezing rain. Ice accumulations of a quarter of an inch were observed by midday.
The precipitation decreased during the early afternoon as the support streaked toward the Mid Atlantic States. Travel conditions improved during the afternoon.
Another batch of rain moved north during the evening of the 8th. This renewed the freezing rain in portions of Fayette and Raleigh County. The ice accretion reached a half inch around Cool Ridge in southern Raleigh County during the night. With slightly colder temperatures in the upper 20s to around 30 degrees, Pocahontas County received a quarter inch of ice during the evening, after receiving 1 to 3 inches of snow and sleet during the day on the 8th.
In the higher terrain around Cool Ridge tree branches sagged, some snapped off. Power outages also occurred. About 3,200 customers were reported without electricity in Raleigh County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 8, 5:29 AM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
529 AM EST SUN DEC 8 2013
.SYNOPSIS...
WARM FRONT LIFTS NORTH...LIFTING WIDESPREAD MIXED PRECIPITATION INTO
TONIGHT. ANOTHER SYSTEM PASSES ACROSS THE SOUTHEAST MONDAY NIGHT AND
EARLY TUESDAY. MOSTLY DRY YET CHILLY FOR REMAINDER OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
RADAR IMAGES AND SFC OBS INDICATE MID TO UPPER DECK OF PCPN
FALLING AS VIRGA ACROSS EASTERN KY AND SOUTHERN WV. EXPECT COLUMN
TO SATURATE AND FINALLY START REACHING THE GROUND BY 12Z TODAY.
TWEAKED POPS PER LATEST RADAR AND MODELS OUTPUT.
TRICKY FORECAST IN TERMS OF PCPN TYPE AND DURATION. WITH
TEMPERATURES IN THE MID TO UPPER 20S...AND A PCPN SHIELD MOVING
OVERHEAD THIS MORNING...EXPECT PERIODS OF FREEZING RAIN ACROSS
NORTHEAST OH AND AROUND THE TRI-STATE AREA NEARBY HTS...AS WELL AS
OVER THE CENTRAL AND NORTHERN MOUNTAINS. THE FZRA WILL LAST COUPLE
OF HOURS BEFORE TRANSITIONING TO ALL RAIN...OR MIXED WITH LIGHT
SNOW AS A WARM FRONT FEATURE LIFTS NORTH THROUGH TONIGHT.
USED WRF GUIDANCE AND CONSENSUS MOS FOR TEMPERATURE THROUGH THE
PERIOD. HIGH AND LOW TEMPS ARE SIMILAR. EXPECT A STEADY OR NON-
DIURNAL TEMPERATURE TREND TONIGHT...MEANING THE LOWER TEMPERATURES
WILL OCCUR DURING THE LATE EVENING HOURS...BEFORE DEEP WARM
ADVECTION TAKES PLACE FROM THE SOUTHWEST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
CONTINUED ACTIVE DURING THE SHORT-TERM...WITH ONE SYSTEM EXITING ON
MONDAY FOLLOWED QUICKLY BY ANOTHER WAVE EARLY TUESDAY.
NOT MUCH CHANGE REGARDING THE LARGE SCALE FEATURES FROM A RUN TO RUN
BASIS WITH VARIOUS SHORT-RANGE AND MED-RANGE MODEL OUTPUT. ON
MONDAY...AREA REMAINS UNDER STRONG SW FLOW ALOFT WITH STRENGTHENING
JET STREAK TO THE NORTHWEST AS A S/W UPPER TROUGH PROGRESSES
EASTWARD INTO THE NW GREAT LAKES. AT THE SURFACE...LOW PRESSURE OFF
TO THE NORTHEAST CONTINUES TO PULL AWAY. ASSOC SFC FRONT WILL
ALREADY BE SOUTHEAST OF THE FORECAST AREA BY 12Z MON...BUT A STOUT
BAROCLINIC ZONE WILL STILL REMAIN ACROSS THE AREA. BEST DEEP LAYER
MOISTURE PUSHES EASTWARD ACROSS THE AREA DURING THE DAY AS THE 850MB
TROUGH AXIS PUSHES ACROSS. NOT MUCH OVERALL CHANGE WITH REGARD TO
PRECIP CHANCES AND/OR AMOUNTS FOR MONDAY...WITH LIKELY TO CAT POPS
GENERALLY EAST OF THE OHIO RIVER AT 12Z MON...TO LIKELY EAST OF THE
I79 CORRIDOR BY 18Z MON...AND ONLY SLIGHT POPS REMAINING ALONG THE
EASTERN MOUNTAINS BY 00Z TUE. ALSO NOT MUCH CHANGE WITH REGARD TO
MAX TEMPS MONDAY. AS AFOREMENTIONED SFC LOW CONTINUES TO PULL
AWAY...WIND DIRECTION WILL GRADUALLY VEER FROM THE SOUTHWEST TO THE
W/NW BY 00Z TUE WHICH WILL INCREASE COLD ADVECTION ACROSS THE AREA
DURING THE AFTERNOON HOURS. STILL EXPECT LOW/MID 40S FOR MUCH OF WV
ZONES...BUT ONLY THE MID/UPPER 30S FURTHER WEST OVER SE OHIO WHERE
COLDER AIR REMAINS ENTRENCHED.
MONDAY NIGHT...COLD AIR ADVECTION CONTINUES INTO THE FORECAST AREA.
LOWERED MINS JUST A TAD WITH LOWS GENERALLY IN THE UPPER 20S/NEAR 30
FOR CENTRAL AND SOUTHERN LOWLANDS...AND LOW 20S SE OHIO AND EASTERN
MOUNTAINS. PRECIP BRIEFLY WINDS DOWN OVER THE AREA MONDAY EVENING
BUT LOOKS TO QUICKLY RAMP UP AGAIN TOWARDS TUESDAY MORNING AS THE
NEXT WAVE ALONG THE FRONT RIDES NORTHEAST WHILE THE UPPER S/W TROUGH
OVER THE UPPER MIDWEST CONTINUES TO DIG OVER THE CENTRAL CONUS...ROUGHLY
LOCATED OVER THE CENTRAL MISS VALLEY BY 12Z TUE. STILL SOME NOTABLE
DIFFERENCES WITH MODEL OUTPUT WITH THIS SYSTEM BUT DID ELECT TO
RAISE POPS TO LIKELY ACROSS THE SOUTH/SOUTHEAST ZONES BY 12Z TUE.
SHOULD THE LATEST 00Z NAM RUN VERIFY...MUCH OF THE AREA WILL SEE
PRECIP BY 12Z TUE IN FACT. MAY AGAIN SEE A BRIEF PERIOD OF MOSTLY
SLEET WITH SOME FZRA ACROSS THE SOUTH AS THE PRECIP PUSHES IN WITH
TEMPS OF ABOUT 2C AT 725MB PROGGED ON MODEL POINT SOUNDINGS BUT
SHOULD CONTINUE TO TRANSITION TO ALL SNOW RELATIVELY QUICKLY DURING
THE MORNING TUE. QPF AMOUNTS RUNNING AROUND A QUARTER TO A THIRD OF
AN INCH...SO CERTAINLY SOME 1-2 INCH AMOUNTS WILL BE POSSIBLE.
ALSO...STILL A LONG WAY OUT TO TRY TO PIN DOWN MESOSCALE DETAIL. BUT
CONCEPTUALLY WITH STRONG JET STREAK JUST TO OUR NORTHWEST...AS WELL
AS PROGGED EPV/THETA-E LAPSE RATE VALUES...SOME POTENTIAL FOR
BANDING WITH SLANTWISE OR OUTRIGHT CONVECTION ABOVE THE COLD DOME
APPEARS POSSIBLE WHICH MAY SERVE TO ENHANCE SOME SNOWFALL RATES AND
AMOUNTS. THIS SYSTEM SHOULD BE A FAIRLY QUICK-HITTER HOWEVER...WITH
THE HIGHEST POPS ALREADY EXITING BY 18Z TUE WITH ONLY A SLIGHT
CHANCE OF LIGHT SNOW ONCE AGAIN ONLY IN THE EASTERN MOUNTAINS BY 21Z
TUE. CLOUD COVER SHOULD REMAIN FAIRLY EXTENSIVE FOR MOST OF WV ZONES
WITH PERHAPS SOME LATE-DAY BREAKS IN THE CLOUDS. WILL CONTINUE PREV
FCST TREND OF GOING A GOOD DISTANCE BELOW MOS GUIDE FOR MAX TEMPS TUE.
WITH PRECIP PUSHING IN DURING THE MORNING HOURS WITH NO WARM
ADVECTION OR SUN TIL LATE IN THE DAY...DON/T FORESEE MUCH IN THE WAY
OF RECOVERY OF TEMPS FROM EARLY MORNING LOWS. THERE MAY BE A BIT
MORE RECOVERY ACROSS THE SE OHIO ZONES WHERE CLOUDS MAY BREAK A BIT
EARLIER IN THE DAY.
BY TUESDAY EVENING CLOUDS WILL RAPIDLY SCATTER AND CLEAR OUT AS SFC
HIGH PRESSURE NOSES IN FROM THE WEST. WITH HIGHS ONLY IN THE LOW TO
MID 30S AT BEST FOR THE LOWLANDS TUESDAY...CLEARING SKIES...AND
NEAR-CALM WINDS AFTER 06Z WED...STAGE WILL BE SET FOR A COLD NIGHT
WITH TEMPS DROPPING TO THE UPPER TEENS AND LOWER 20S FOR THE WV
LOWLANDS...AND ABOUT 10F-15F FOR THE FAR NW ZONES AND THE EASTERN
MOUNTAINS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
JUST WHAT THE DOCTOR ORDERED. A MOSTLY DRY PATTERN TUESDAY NIGHT
FRIDAY. HAVE A SLIGHT CHANCE OF SOME LIGHT SNOW SHOWERS WEDNESDAY
NIGHT ACROSS THE NORTHERN WV MOUNTAINS.
DRY AIR AND THE LONG DECEMBER NIGHTS YIELDS COLD DAWN TEMPERATURES.
WAY DOWN THE ROAD...MOISTURE INCREASES FRIDAY INTO SATURDAY...HAVE
SOME CHANCE POPS BY SATURDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
RADAR IMAGES SHOW MOST OF THE PCPN IN THE FORM OF VIRGA
APPROACHING THE AREA FROM THE SOUTH. EXPECT PCPN TO REACH THE
GROUND AROUND 12Z SPREADING NORTHEAST THROUGH THIS EVENING. WITH
TEMPERATURES IN THE UPPER 20S...EXPECT AREAS OF FREEZING RAIN
DURING THE MORNING...THROUGH AT LEAST 18Z OVER EXTREME SOUTHWEST
AND CENTRAL AND NORTHEAST MOUNTAINS. IM ADDITION...EXPECT CEILING
TO DETERIORATE TO IFR BELOW 800 FEET AND EVEN LOWER UNDER
MODERATE RAIN OR SNOW.
THE MIXED PCPN WILL TRANSITION TO ALL RAIN BY MID MORNING ACROSS
THE SOUTHERN COAL FIELDS...AS THE BOUNDARY OF LIFTS NORTH WITH THE
WARM FRONT.
FORECAST IN AGREEMENT WITH SREF PROBABILITIES OF IFR CEILINGS AND
VISIBILITIES. EXPECT IFR CONDITIONS FOR MOST OF THE DAY AT ALMOST
ALL SITES DUE IN PARTS TO POST RAIN FOG.
FLOW VEER FROM THE EAST TODAY...EXCEPT SOUTHEAST AND GUSTY IN THE
MOUNTAINS. LIGHT NORTHERLY FLOW ALOFT MODERATE TO STRONG LATER
TODAY WHILE GRADUALLY VEERING FROM S TO SW.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: IFR VS MVFR CONDITIONS MAY VARY...MOSTLY ON
ACCOUNT OF PRECIPITATION TYPE...AS TIMING OF THE TRANSITIONS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 12/08/13
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY M M H H M H M M L M L H
HTS CONSISTENCY M M H H H L M H L M M L
BKW CONSISTENCY M M H H M M L M L L H H
EKN CONSISTENCY L M M M M M H M M M L M
PKB CONSISTENCY H H H H H H H M L M M M
CKB CONSISTENCY M M H H H H M M L M M M
AFTER 06Z MONDAY...
IFR EXPECTED TO LINGER INTO AT LEAST SUNDAY NIGHT. IFR POSSIBLE
AGAIN MONDAY NIGHT INTO TUESDAY UNDER SNOW.
&&
.HYDROLOGY...
RUNOFF IS BEGINNING TO SLOW ACROSS THE CWA...AND MOST RIVERS HAVE OR
WILL SOON CREST. FLOOD WARNING STILL IN EFFECT AT BELINGTON ON
TYGART VALLEY RIVER THROUGH SUNDAY MORNING.
IN ADDITION...MORE RAINFALL IS EXPECTED SUNDAY INTO SUNDAY
NIGHT...WHICH MAY CAUSE ADDITIONAL RISES ON RIVERS...ESPECIALLY IN
WEST VIRGINIA ZONES. THIS ADDITIONAL RAIN MAY ALSO CAUSE FLOODING
ALONG SMALL CREEKS AND STREAMS. FLOOD WATCH POSTED FOR SUNDAY
AFTERNOON INTO MONDAY AFTERNOON.
&&
.EQUIPMENT...
ADDITIONAL PARTS FOR PARKERSBURG ASOS ARE EXPECTED TO ARRIVE MONDAY.
AUTOMATED OBSERVATIONS WILL BE UNAVAILABLE AT TIMES UNTIL THEN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR WVZ005-006-013>016-018-020-024>032-037>040.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ037-
038.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR WVZ035-
036.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR WVZ005-013.
WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR WVZ046-047.
OH...NONE.
KY...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR KYZ105.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...JMV
AVIATION...ARJHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 501 AM EST SUN DEC 8 2013 OHZ066-067-075-076-083>087-VAZ003-004-WVZ007>011-017-019-033-034- 091015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- WIRT-RITCHIE-MCDOWELL-WYOMING- 501 AM EST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A WINTRY MIX...PRIMARILY SUNDAY MORNING...MAY PRODUCE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-091015- GREENUP-CARTER-BOYD- 501 AM EST SUN DEC 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-091015- POCAHONTAS-RANDOLPH- 501 AM EST SUN DEC 8 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-038-091015- NICHOLAS-WEBSTER- 501 AM EST SUN DEC 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ035-036-091015- RALEIGH-FAYETTE- 501 AM EST SUN DEC 8 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ006-014>016-018-020-024>032-039-040-091015- CABELL-PUTNAM-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 501 AM EST SUN DEC 8 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-091015- LAWRENCE KY-WAYNE-LINCOLN- 501 AM EST SUN DEC 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
11 heavy snow, 2 ice storm, 1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479418, 479419, 479420, 479421, 479425, 479422, 479424, 479430, 479431, 479426, 479427, 479429, 479428, 479437.